MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 1387000
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected free t4 (ft4) results were obtained from vitros free thyroid control (ftc) fluid when using vitros immunodiagnostic products ft4 reagent on a vitros 5600 integrated system.Ftc level 2 vitros ft4 result of 1.86 ng/dl on inst j1 versus the expected result of 2.46 ng/dl ftc level 2 vitros ft4 results of 1.79 ng/dl on inst j2 versus the expected result of 2.46 ng/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected results were obtained from non-patient sample qc fluids.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4), (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that lower than expected free t4 (ft4) results were obtained from vitros free thyroid control (ftc) fluid when using vitros immunodiagnostic products ft4 reagent on a vitros 5600 integrated system.The assignable cause for the lower than expected vitros ft4 results could not be determined with the information provided.The low ft4 qc results were isolated to the ftc qc fluids with an unknown lot number.No further investigation of those ftc qc fluids was performed and therefore, an issue with the lot unknown ftc fluids could not be confirmed or ruled out as a potential contributor to the event.Instrument performance is not a likely contributor to the events.However, it cannot be entirely ruled out as a contributing factor as precision testing to assess instrument performance was not performed by the customer.Pre-analytical sample processing cannot be ruled out as a contributing factor, as it was not clearly determined if the customer was following the correct recommendation for control storage, preparation and sample handling.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ft4 reagent lot 5260.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17377814
Report Number3007111389-2023-00121
Device Sequence Number15079611
Product Code CEC
UDI-Device Identifier10758750008971
UDI-Public10758750008971
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2024
Device Catalogue Number1387000
Device Lot Number5260
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2023
Initial Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown